| Model Number |
N/A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Blood Loss (2597); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
Event or Problem Description
The international customer reported that the part of the cook tpn single lumen catheter repair set "which is normally connected with the rest of the internal part, naked itself" [sic].The customer confirmed that, as a direct result of the product problem, the operator had to change out the device.Additionally, the pediatric patient experienced bleeding and antibiotherapy was necessitated.The conditions surrounding the usage and handling of the device are not known.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
Additional Manufacturer Narrative
Corrected data: concomitant medical devices.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.A thorough review of the device history record observed two (2) non-conformances for loose foreign matter associated with the complaint lot number; 7687227.These non-conformances were re-worked.A search of the manufacturer's database for similar complaints revealed this to be one (1) of four (4) records associated with the complaint lot number; 7687227.Per ifu, ¿care should be taken when using a wire guide through a cook tpn catheter repair set to prevent damage within the catheter.¿ based on the investigation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.